Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 5, 2009, 4:27 AM MST for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 5, 2009, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 4:27 AM MST (11:27 UTC)
- In effect from
- Mar 5, 2009, 1:00 PM MST
- Expired
- Mar 5, 2009, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5185 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 051127 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 427 AM MST THU MAR 5 2009 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND THE SACRAMENTO MOUNTAINS FOR RELATIVE HUMIDITIES OF 15% OR LESS...SUSTAINED WINDS OF 20 MPH GUSTING TO 35 MPH...AND VERY HIGH TO EXTREME FIRE DANGER... .MODERATE SOUTHWEST WINDS ALOFT WILL CONTINUE OVER THE AREA TODAY AHEAD OF AN UPPER TROUGH OVER CALIFORNIA. IN ADDITION A SURFACE TROUGH TO OUR EAST WILL TI GHENT PRESSURE GRADIENTS AND HELP TO INCREASE SURFACE WINDS. ABNORMALLY WARM TEMPERATURES WILL BRING ABOUT DEEP MIXING. ALL THIS WILL MEAN THAT 20 FOOT WINDS WINDS WILL INCREASE AND COMBINE WITH A DRY AIR MASS TO PRODUCE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO TODAY. NMZ110-111-TXZ055-051230- /O.CAN.KEPZ.FW.A.0005.090305T1900Z-090306T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-EL PASO- 427 AM MST THU MAR 5 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. THE LOWLANDS OF SOUTHWEST NEW MEXICO WILL EXPERIENCE BREEZY TO WINDY CONDITIONS THIS AFTERNOON. IN ADDITION CONDITIONS WILL REMAIN WARM AND DRY. HOWEVER A SLIGHT INCREASE IN DEWPOINTS AND SCATTERED HIGH CLOUDS SHOULD KEEP CONDITIONS JUST UNDER RED FLAG CRITERIA. OVER FAR WEST TEXAS THE AIRMASS IS CRITICALLY DRY AND CONDITIONS WILL BE BREEZY IN THE AFTERNOON. HOWEVER WIND SPEEDS ARE EXPECTED TO REMAIN JUST BELOW RED FLAG CRITERIA. CONDITIONS OVER BOTH OF THESE REGIONS WILL APPROACH RED FLAG CRITERIA AND MAY BRIEFLY AND LOCALLY MEET THEM...BUT NOT TO THE DEGREE NECESSARY FOR THE ISSUANCE OF A WARNING. FIRE DANGER LEVELS REMAIN VERY HIGH TO EXTREME. LAND MANAGEMENT PERSONNEL AND THE PUBLIC SHOULD MAINTAIN A CAREFUL EYE ON LOCAL CONDITIONS AS THEY REMAIN NEAR CRITICAL. $$ NMZ112-113-060200- /O.UPG.KEPZ.FW.A.0005.090305T1900Z-090306T0200Z/ /O.NEW.KEPZ.FW.W.0007.090305T2000Z-090306T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 427 AM MST THU MAR 5 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. ABNORMALLY WARM TEMPERATURES AND A DRY LOW-LEVEL AIRMASS WILL ALLOW RELATIVE HUMIDITIES TO DROP BETWEEN 10 TO 15 PERCENT THIS AFTERNOON. 20 FOOT WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH ARE ALSO EXPECTED THIS AFTERNOON. THESE WEATHER CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
3 follow-up statements
000 WWUS84 KEPZ 051352 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 652 AM MST THU MAR 5 2009 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING THE SOUTHERN LOWLANDS AND THE SACRAMENTO MOUNTAINS OF NEW MEXICO AND FAR WESTERN TEXAS FOR RELATIVE HUMIDITIES OF 15% OR LESS...SUSTAINED WINDS OF 20 MPH GUSTING TO 35 MPH...AND VERY HIGH TO EXTREME FIRE DANGER... .MODERATE SOUTHWEST WINDS ALOFT WILL CONTINUE OVER THE AREA TODAY AHEAD OF AN UPPER TROUGH OVER CALIFORNIA. IN ADDITION A SURFACE TROUGH TO OUR EAST WILL STRENGTHEN PRESSURE GRADIENTS AND HELP TO INCREASE SURFACE WINDS. ABNORMALLY WARM TEMPERATURES WILL BRING ABOUT DEEP MIXING. ALL THIS WILL MEAN THAT 20 FOOT WINDS WINDS WILL INCREASE AND COMBINE WITH A VERY DRY AIR MASS TO PRODUCE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO TODAY. NMZ111-TXZ055-056-052300- /O.EXA.KEPZ.FW.W.0007.090305T2000Z-090306T0200Z/ SOUTHWEST DESERTS AND LOWLANDS-EL PASO-HUDSPETH- 652 AM MST THU MAR 5 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. ABNORMALLY WARM TEMPERATURES AND A DRY LOW-LEVEL AIRMASS WILL ALLOW RELATIVE HUMIDITIES TO DROP BETWEEN 10 TO 15 PERCENT THIS AFTERNOON. 20 FOOT WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH ARE ALSO EXPECTED THIS AFTERNOON. THESE WEATHER CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ NMZ112-113-052300- /O.CON.KEPZ.FW.W.0007.090305T2000Z-090306T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 652 AM MST THU MAR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. ABNORMALLY WARM TEMPERATURES AND A DRY LOW-LEVEL AIRMASS WILL ALLOW RELATIVE HUMIDITIES TO DROP BETWEEN 10 TO 15 PERCENT THIS AFTERNOON. 20 FOOT WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH ARE ALSO EXPECTED THIS AFTERNOON. THESE WEATHER CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ ROGASH
000 WWUS84 KEPZ 051745 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1045 AM MST THU MAR 5 2009 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING THE SOUTHERN LOWLANDS AND THE SACRAMENTO MOUNTAINS OF NEW MEXICO AND FAR WESTERN TEXAS FOR RELATIVE HUMIDITIES OF 15% OR LESS... SUSTAINED WINDS OF 20 MPH GUSTING TO 35 MPH...AND VERY HIGH TO EXTREME FIRE DANGER. RED FLAG CONDITIONS WILL OCCUR AGAIN ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS FRIDAY AFTERNOON AND EARLY EVENING WITH WEST TO SOUTHWEST WINDS AROUND 20 TO 30 MPH AND MINIMUM AFTERNOON HUMIDITIES BELOW 15% . .A SLOW MOVING UPPER TROUGH WITH A COLD FRONT WILL ADVANCE ACROSS THE SOUTHWESTERN U.S. TODAY AND FRIDAY BEFORE ACCELERATING EASTWARD ACROSS NEW MEXICO AND WESTERN TEXAS ON SATURDAY. IN ADDITION A SURFACE LOW WILL DEVELOP AND SUBSEQUENTLY DEEPEN OVER THE SOUTHERN HIGH PLAINS TO THE NORTHEAST. THIS WEATHER PATTERN WILL GENERATE BREEZY WINDS TODAY AND WINDY CONDITIONS FRIDAY. THE WEST TO SOUTHWEST FLOW WILL ALSO TRANSPORT VERY WARM DRY AIR INTO THE REGION TODAY AND FRIDAY SUSTAINING VERY ELEVATED FIRE DANGERS. THIS WILL MEAN THAT 20 FOOT WINDS WINDS WILL INCREASE AND COMBINE WITH A VERY DRY AIR MASS TO PRODUCE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO THROUGH FRIDAY. NMZ111-TXZ055-056-060145- /O.NEW.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/ /O.CON.KEPZ.FW.W.0007.090305T2000Z-090306T0200Z/ SOUTHWEST DESERTS AND LOWLANDS-EL PASO-HUDSPETH- 1045 AM MST THU MAR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A SLOW MOVING UPPER TROUGH WITH A COLD FRONT WILL ADVANCE ACROSS THE SOUTHWESTERN U.S. TODAY AND FRIDAY BEFORE ACCELERATING EASTWARD ACROSS NEW MEXICO AND WESTERN TEXAS ON SATURDAY. IN ADDITION A SURFACE LOW WILL DEVELOP AND SUBSEQUENTLY DEEPEN OVER THE SOUTHERN HIGH PLAINS TO THE NORTHEAST. THIS WEATHER PATTERN WILL GENERATE BREEZY WINDS TODAY AND WINDY CONDITIONS FRIDAY. THE WEST TO SOUTHWEST FLOW WILL ALSO TRANSPORT VERY WARM DRY AIR INTO THE REGION TODAY AND FRIDAY SUSTAINING VERY ELEVATED FIRE DANGERS. THIS WILL MEAN THAT 20 FOOT WINDS WINDS WILL INCREASE AND COMBINE WITH A VERY DRY AIR MASS TO PRODUCE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ112-113-060145- /O.NEW.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/ /O.CON.KEPZ.FW.W.0007.090305T2000Z-090306T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 1045 AM MST THU MAR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A SLOW MOVING UPPER TROUGH WITH A COLD FRONT WILL ADVANCE ACROSS THE SOUTHWESTERN U.S. TODAY AND FRIDAY BEFORE ACCELERATING EASTWARD ACROSS NEW MEXICO AND WESTERN TEXAS ON SATURDAY. IN ADDITION A SURFACE LOW WILL DEVELOP AND SUBSEQUENTLY DEEPEN OVER THE SOUTHERN HIGH PLAINS TO THE NORTHEAST. THIS WEATHER PATTERN WILL GENERATE BREEZY WINDS TODAY AND WINDY CONDITIONS FRIDAY. THE WEST TO SOUTHWEST FLOW WILL ALSO TRANSPORT VERY WARM DRY AIR INTO THE REGION TODAY AND FRIDAY SUSTAINING VERY ELEVATED FIRE DANGERS. THIS WILL MEAN THAT 20 FOOT WINDS WINDS WILL INCREASE AND COMBINE WITH A VERY DRY AIR MASS TO PRODUCE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-060145- /O.NEW.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/ SOUTHWEST MOUNTAINS- 1045 AM MST THU MAR 5 2009 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A SLOW MOVING UPPER TROUGH WITH A COLD FRONT WILL ADVANCE ACROSS THE SOUTHWESTERN U.S. FRIDAY BEFORE ACCELERATING EASTWARD ACROSS NEW MEXICO AND WESTERN TEXAS ON SATURDAY. IN ADDITION A SURFACE LOW WILL DEVELOP AND SUBSEQUENTLY DEEPEN OVER THE SOUTHERN HIGH PLAINS TO THE NORTHEAST. THIS WEATHER PATTERN WILL GENERATE WINDY CONDITIONS FRIDAY. THE WEST TO SOUTHWEST FLOW WILL ALSO TRANSPORT VERY WARM DRY AIR INTO THE REGION TODAY AND FRIDAY SUSTAINING VERY ELEVATED FIRE DANGERS. THIS WILL MEAN THAT 20 FOOT WINDS WINDS WILL INCREASE AND COMBINE WITH A VERY DRY AIR MASS TO PRODUCE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ROGASH
000 WWUS84 KEPZ 060148 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 648 PM MST THU MAR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL EARLY THIS EVENING FOR THE SOUTHERN LOWLANDS AND THE SACRAMENTO MOUNTAINS OF NEW MEXICO AND ACROSS FAR WESTERN TEXAS FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS WITH SUSTAINED WINDS OF 20 MPH GUSTING TO 35 MPH AND VERY HIGH TO EXTREME FIRE DANGER... ...RED FLAG CONDITIONS WILL OCCUR AGAIN ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS FRIDAY AFTERNOON AND EVENING WITH SUSTAINED WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH AND MINIMUM AFTERNOON HUMIDITY BELOW 15 PERCENT... .A SLOW MOVING UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE EASTWARD ACROSS THE CENTRAL AND SOUTHERN ROCKIES TONIGHT THROUGH SATURDAY. IN ADDITION...A SURFACE LOW IS EXPECTED TO DEVELOP AND DEEPEN OVER THE SOUTHERN ROCKIES AND THE PLAINS TO OUR EAST. THIS PATTERN WILL CAUSE BREEZY TO WINDY CONDITIONS THROUGH SATURDAY AND WILL TRANSPORT WARM AND DRY AIR INTO THE REGION. THIS WILL PRODUCE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO AND WEST TEXAS THROUGH SATURDAY. WHILE THE GILA AND THE SACRAMENTO MOUNTAINS WILL ALSO BE QUITE WINDY...HUMIDITY AT ELEVATIONS ABOVE 5000 FEET WILL LIKELY REMAIN ABOVE THE CRITICAL THRESHOLD OF 15 PERCENT. NMZ113-060300- /O.CAN.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/ /O.CON.KEPZ.FW.W.0007.000000T0000Z-090306T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 648 PM MST THU MAR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-060300- /O.CAN.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/ SOUTHWEST MOUNTAINS- 648 PM MST THU MAR 5 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. $$ NMZ112-061000- /O.UPG.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/ /O.NEW.KEPZ.FW.W.0008.090306T1900Z-090307T0200Z/ /O.CON.KEPZ.FW.W.0007.000000T0000Z-090306T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 648 PM MST THU MAR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. .A SLOW MOVING UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE EASTWARD ACROSS THE CENTRAL AND SOUTHERN ROCKIES TONIGHT THROUGH SATURDAY. IN ADDITION...A SURFACE LOW IS EXPECTED TO DEVELOP AND DEEPEN OVER THE SOUTHERN ROCKIES AND THE PLAINS TO OUR EAST. THIS PATTERN WILL CAUSE BREEZY TO WINDY CONDITIONS THROUGH SATURDAY AND WILL TRANSPORT WARM AND DRY AIR INTO THE REGION. THIS WILL PRODUCE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO AND WEST TEXAS THROUGH SATURDAY. WHILE THE GILA AND THE SACRAMENTO MOUNTAINS WILL ALSO BE QUITE WINDY...HUMIDITY AT ELEVATIONS ABOVE 5000 FEET WILL LIKELY REMAIN ABOVE THE CRITICAL THRESHOLD OF 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ111-TXZ055-056-061000- /O.UPG.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/ /O.NEW.KEPZ.FW.W.0008.090306T1900Z-090307T0200Z/ /O.CON.KEPZ.FW.W.0007.000000T0000Z-090306T0200Z/ SOUTHWEST DESERTS AND LOWLANDS-EL PASO-HUDSPETH- 648 PM MST THU MAR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. .A SLOW MOVING UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE EASTWARD ACROSS THE CENTRAL AND SOUTHERN ROCKIES TONIGHT THROUGH SATURDAY. IN ADDITION...A SURFACE LOW IS EXPECTED TO DEVELOP AND DEEPEN OVER THE SOUTHERN ROCKIES AND THE PLAINS TO OUR EAST. THIS PATTERN WILL CAUSE BREEZY TO WINDY CONDITIONS THROUGH SATURDAY AND WILL TRANSPORT WARM AND DRY AIR INTO THE REGION. THIS WILL PRODUCE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO AND WEST TEXAS THROUGH SATURDAY. WHILE THE GILA AND THE SACRAMENTO MOUNTAINS WILL ALSO BE QUITE WINDY...HUMIDITY AT ELEVATIONS ABOVE 5000 FEET WILL LIKELY REMAIN ABOVE THE CRITICAL THRESHOLD OF 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:06 AM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 5, 3:06 AM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
306 AM MST THU MAR 5 2009
.SYNOPSIS...
DEEP SOUTHWEST FLOW ALOFT AHEAD OF A WEST COAST TROUGH WILL
CONTINUE TO DIRECT HIGH CLOUDS OVER THE REGION. TODAY THROUGH
EARLY SATURDAY WELL SEE A MIX OF THESE CLOUDS AND SUNSHINE. A
SURFACE TROUGH TO OUR EAST WILL INDUCE BREEZY TO WINDY CONDITIONS
EACH AFTERNOON THROUGH SATURDAY. SOUTHWEST SURFACE WINDS AND A DRY
AIRMASS WILL ALLOW FOR NEAR RECORD WARM TEMPERATURE TO CONTINUE
THROUGH FRIDAY BEFORE COOLING ON SATURDAY. THIS COOLING WILL
FOLLOW AN UPPER TROUGH AND ASSOCIATED COLD FRONT THAT WILL PUSH
ACROSS THE BORDERLAND FROM THE WEST. COOLER CONDITIONS WILL
CONTINUE TROUGH EARLY NEXT WEEK.
&&
.DISCUSSION...
OUR REGION IS NOW UNDER THE INFLUENCE OF A DEEP SOUTHWESTERLY FLOW
PATTERN AHEAD OF A LARGE WEST COAST TROUGH. THE PATTERN IS QUITE
PROGRESSIVE AND A NUMBER OF PACIFIC WEATHER SYSTEMS WILL TRACK
ACROSS THE WESTERN U.S. AND INFLUENCE OUR WEATHER. OUR REGION WILL
REMAIN WITHIN THE LARGE SCALE TROUGH THROUGH THE FORECAST CYCLE.
THE SW FLOW ALOFT IS DELIVERING A WIDE SWATH OF UPPER LEVEL
MOISTURE OFF THE PACIFIC IN THE FORM OF HIGH CLOUDS. THESE WILL BE
QUITE VARIABLE WITH SKIES RANGING FROM MOSTLY SUNNY TO PARTLY
CLOUDY THROUGH SATURDAY. THE AMOUNT OF CLOUDINESS WILL HAVE LOCAL
EFFECTS ON BOTH WINDS AND TEMPS EACH DAY. DESPITE THE HIGH-LEVEL
MOISTURE THE MID AND LOW LEVELS WILL CONTINUE QUITE DRY.
CONTINUED LEE TROUGHING TO OUR EAST AT LOW LEVELS IN RESPONSE TO
THE UPPER-LEVEL SYSTEM OVER THE WEST COAST WILL CONTINUE TO DRIVE
OUR STRONGER WINDS EACH AFTERNOON TODAY THROUGH SATURDAY. ALL
ZONES SHOULD SEE BREEZY TO WIND CONDITIONS. THESE SAME WINDS WITH
A DOWNSLOPE COMPONENT FROM THE SW WILL ALSO LEAD TO CONTINUED NEAR
RECORD WARM TEMPERATURES ACROSS THE REGION...DESPITE THE CLOUDS.
SATURDAY THE MAIN PACIFIC TROUGH WILL PASS ACROSS THE ROCKIES. THE
MOISTURE AND DYNAMICS ASSOCIATED WILL STAY WELL NORTH OF OUR
REGION. MODELS NOW INDICATE LITTLE TO NO MOISTENING OF THE MID AND
LOW LEVELS OF OUR AIRMASS. THUS HAVE PULL OUT ALL POPS AND MENTION
OF PCPN FOR OUR CWFA FOR THE FRI NIGHT/SAT DAY PERIODS. AS
SUGGESTED IN PREVIOUS DISCUSSIONS THIS SYSTEM APPEARS TO BE
PRINCIPALLY A WIND MAKER. WELL HAVE TO CONSIDER WIND ADVISORIES FOR
SATURDAY AS THE LEE TROUGH INTENSIFIES AND A PACIFIC COLD FRONT
PUSHES IN. SAT THE MOISTURE PLUME WILL SHIFT EAST AND PLACE THE
REGION WITHIN A DEEP DRY SLOT. WE SHOULD SEE CLEAR SKIES FOR THE
REMAINDER OF THE WEEKEND.
AFTER TROUGH AND FRONTAL PASSAGE THE COMBINATION OF HIGH PRESSURE
AND WEST TO NORTHWEST WINDS WILL BRING COOLER BUT STILL SEASONABLY
WARM DRY WEATHER SUNDAY. HOWEVER ANOTHER TROUGH WITH A PACIFIC
FRONT WILL LIKELY CAUSE BREEZY TO WINDY CONDITIONS MONDAY AND
TUESDAY BUT WITH LOW LEVEL MOISTURE REMAINING INSUFFICIENT FOR
SIGNIFICANT PRECIP.
&&
.AVIATION...VALID 05/1200Z-06/1200Z...
VFR CONDTS THRU PD. WEST-SOUTHWEST WINDS GENLY 15 TO 25 KTS WILL
REDEVELOP TDY AFT 19Z. BKN-OVC WITH CIGS ABV 20 FKT.
&&
.FIRE WEATHER...
LOW END RED FLAG CONDITIONS WERE MET YESTERDAY FOR ZONES 111...
112...113 IN NM. TODAYS CONDITIONS WILL BE SIMILAR ACROSS THE
REGION. A BREEZY TO WINDY AFTERNOON...CONTINUED DRY...AND WARM.
DEWPOINT TEMPERATURE SHOULD BE UP A BIT TODAY BUT RH VALUES WILL
STILL DROP VERY NEAR THE 15 PERCENT CRITERIA. WINDS SHOULD BE
RIGHT AT THE CUSP OF CRITERIA ALSO. WILL NOT WAR THE WEST ZONES OF
110 AND 111...BUT THOSE AREA WILL BE VERY NEAR CRITICAL.
FORECAST MODELS ARE IN GOOD AGREEMENT IN SWINGING A SHARP UPPER-
LEVEL TROUGH THROUGH THE REGION LATE FRIDAY THROUGH SATURDAY. THIS
WILL MEAN A CONTINUATION OF BREEZY TO WINDY CONDITIONS FOR EACH
DAY THROUGH AT LEAST SATURDAY. IT NOW APPEARS THAT THE SYSTEM WILL
NOT BRING ENOUGH MOISTURE TO ALLOW FOR ANY PRECIPITATION ON FRI OR
SAT. THUS THIS WILL BE A WIND EVENT SYSTEM. TEMPERATURES WILL RUN
10-15 DEGREES ABOVE NORMAL AGAIN TODAY AND FRIDAY BEFORE FALLING TO
NEAR NORMAL LATER THIS WEEKEND...AS RELATIVELY COOLER AIR SPREADS
ACROSS OR FIRE ZONES ONCE PACIFIC TROUGH MOVES OUT OF OUR AREA.
FORECAST CONSENSUS REMAINS CONSISTENT FOR DEWPOINTS TO CLIMB TO LOW
20S TO LOW 30S TOWARDS FRIDAY...AND THIS SHOULD KEEP US BORDERLINE FOR
MEETING CRITICAL RH VALUES THEN. APPEARS MEETING RFW CRITERIA WILL
HINGE ON CLOUD COVER WHICH IS ON THE INCREASE...SO SITUATION BEARS
WATCHING.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 84 53 82 51 73 / 0 0 0 0 0
SIERRA BLANCA TX 86 54 82 50 73 / 0 0 0 0 0
LAS CRUCES 83 50 79 47 72 / 0 0 0 0 0
ALAMOGORDO 83 49 79 45 67 / 0 0 0 0 0
CLOUDCROFT 64 35 65 30 44 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 79 49 77 43 68 / 0 0 0 0 0
SILVER CITY 72 40 70 35 61 / 0 0 0 0 0
DEMING 80 48 78 44 71 / 0 0 0 0 0
LORDSBURG 80 49 76 43 70 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS
EVENING FOR NMZ112-113.
TX...NONE.
&&
14 - BIRDHazardous weather outlook, Mar 4, 6:10 AM MST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 610 AM MST WED MAR 4 2009 NMZ022>025-030>032-TXZ055-056-051300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 610 AM MST WED MAR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEAKENING HIGH PRESSURE WILL ALLOW FOR STRONGER WINDS TO DEVELOP THIS AFTERNOON. NEAR RECORD TO RECORD WARM TEMPERATURES EXPECTED AGAIN TODAY. A VERY DRY AIRMASS WILL ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP LATE THIS AFTERNOON THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY CONDITIONS IN THE AFTERNOONS THURSDAY AND FRIDAY WITH INCREASING HIGH CLOUDS. AN UPPER-LEVEL STORM INBOUND FROM THE WEST COAST WILL INCREASE MID AND LOWER MOISTURE ON FRIDAY. FRIDAY NIGHT RAIN CHANCES RETURN OVER WESTERN NEW MEXICO. EARLY SATURDAY THE REST OF THE AREA WILL SEE SLIGHT CHANCES FOR RAIN. OF GREATER IMPACT COULD BE STRONG WINDS ON SATURDAY AS A STRONG PACIFIC COLD FRONT PUSHES IN FROM THE WEST IN CONJUNCTION WITH A DEEP SURFACE LOW TO OUR EAST. A WIND ADVISORY LOOKS POSSIBLE AT THIS TIME FOR SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 10:45 AM MST | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 8 hr |
Nearby
Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.